Pennsylvania, 2025Flash Flood in Pennsylvania, June 8, 2025
June 8, 2025 · NWS PBZ · 1 event in 1 county or zone
The lingering stationary front led to additional rounds of showers and thunderstorms across the region on the 8th. While not as active as the last few days, there were isolated reports of flash flooding in WV and PA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The lingering stationary front led to additional rounds of showers and thunderstorms across the region on the 8th. While not as active as the last few days, there were isolated reports of flash flooding in WV and PA.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 8, 2:22 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 8, 2:22 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
322 PM EDT Sun Jun 8 2025
.SYNOPSIS...
Unsettled weather is expected through Tuesday with a series of
crossing disturbances. Strong wind gusts and localized flooding
remain possible in heavier storms. Dry conditions expected
Tuesday night through Thursday night. Wet weather expected to
return Friday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
KEY MESSAGES:
- Flood Watch in effect today through 10pm for excessive
rainfall.
- Marginal Severe and Slight Excessive Rainfall Outlooks.
---------------------------------------------------------------
The warm front from a low over eastern Ohio has already passed
through the area which brought the steady area of rain. The cold
front is forecast to move through the region this afternoon/evening
bringing thunderstorms and the potential for locally heavy rainfall.
The current track will take the low center across Ohio and just
north of Pittsburgh. A northerly low over Lake Erie and western New
York would put us in a warm sector where the latest HREF suggests
moderate probabilities (40%-60%) of at least marginal instability
(SBCAPE > 500 J/kg) and deep-layer shear exceeding 40 knots in
southwestern PA and northern WV, which would support hail and
damaging wind threat.
The other main threat for today will be rainfall. Right now, the
highest confidence in the potential for heavy rainfall is generally
near and Laurel Highlands and south of the Mason-Dixon line. In
these areas, both the NBM and HREF suggest medium to high
probabilities (40-70%) of at least an inch of rainfall from this
system. Meanwhile, farther north, there is lower confidence as
the NBM shows a 15-25% probability for an inch while the HREF
suggests a second local probability maximum of 30-40% over
portions of southern Mercer and Venango counties. These
variances are likely attributed to differences in the surface
low track, but the key takeaway is that at least a low-end
threat for additional heavy rainfall exists across southern
portions of our area. This is especially the case for areas that
have already seen heavy rainfall in recent days, where soils
are more likely to be saturated and runoff more efficient. A
Flood Watch remains in effect through 10pm.
Overnight, some lingering showers and thunderstorms are expected in
the eastern portion of our region as a trailing cold front drapes
across the area.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
KEY MESSAGES:
- Slight Severe and Excessive Rainfall Outlooks for Monday
- Unsettled weather continues through Tuesday morning.
- Conditions dry during the daytime on Tuesday.
----------------------------------------------------------------
The trailing cold front will serve as a focus for additional
convection on Monday. Ensembles suggesting moderate to high
probabilities of at least 1000 J/kg SBCAPE and 30 mph 0-6km
wind shear ahead of this front. There will once again be a risk
for strong to severe storms Monday afternoon with the main
threats as wind and marginal chance for isolated tornadoes. The
Storm Prediction Center has highlighted marginal risks for
severe storms.
Additionally, the residence time of the boundary will continue
to support some potential for excessive rainfall. The Weather
Prediction Center has highlighted a slight risk of excessive
rainfall for Monday. With PWATs crossing the 1.4 to 1.5
threshold, we begin to get into the 90th percentile for
precipitable water.
On Monday night, the upper trough finally advances eastward
across the Ohio Valley and northeast of the area by Tuesday
evening. More showers and storms will accompany this passage
and, given amount of rain that will have fallen on prior days,
carry a continued threat for excessive rainfall and localized
flooding. With the front out of our region, Tuesday night is
expected to be dry.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
KEY MESSAGES:
- Dry and less humid weather returns Wednesday through Thursday
night.
-------------------------------------------------------------------
High pressure builds into the region Tuesday night into
Wednesday resulting in dry weather from Wednesday through
Thursday night, along with a slow warming trend. A passing
trough will bring a chance of rainfall back to the area for
Friday. Deep-layer flow during this period will be out of the
southwest and thus it will remain to be seen if the potential
leads to any severe or flood risk. Saturday will likely hold a
continued chance of precip.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A surface low currently located over eastern Ohio will drift
northeastward across the local area through the remainder of the
day. The shield of more widespread, steady rainfall associated
with the warm front has moved north of PIT and will continue to
impact FKL/DUJ over the next few hours. Farther south, deeper
mixing in a destabilizing warm sector has helped scatter clouds
and lift bases to high-end MVFR or VFR, though this is also
where scattered thunderstorms are beginning to develop and will
continue to do so through the remainder of the afternoon. A few
of these storms could produce strong wind gusts and large hail.
Convection tapers off after sunset with the loss of daytime
heating, with low-end MVFR or IFR ceilings and visibilities
settling into most of the area (except ZZV) overnight due to
lingering near-surface moisture from the day's rainfall.
Conditions improve to low-end VFR mid to late Monday morning
with the onset of daytime heating/mixing.
Outlook...
A strong cold front brings showers, thunderstorms, and
restrictions to the area Monday afternoon and evening. Cig
restrictions are possible Monday night after FROPA, with patchy
restrictions in scattered showers Tuesday under a crossing upper
trough. VFR returns Wednesday and Thursday under high pressure.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch until 10 PM EDT this evening for PAZ020-021-029-
031-073>076.
OH...Flood Watch until 10 PM EDT this evening for OHZ049-050-058-
059-068-069.
WV...Flood Watch until 10 PM EDT this evening for WVZ001>004-012-
021-509>514.
&&
SYNOPSIS...Lupo
NEAR TERM...Shallenberger/Lupo
SHORT TERM...Shallenberger/Lupo
LONG TERM...Shallenberger/Lupo
AVIATION...CermakHazardous weather outlook, Jun 8, 3:07 PM EST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
407 PM EDT Sun Jun 8 2025
OHZ049-050-058-059-068-069-PAZ020-021-029-031-073>076-WVZ001>004-012-
021-509>514-092015-
Harrison-Jefferson OH-Guernsey-Belmont-Noble-Monroe-Beaver-Allegheny-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-
Wetzel-Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
407 PM EDT Sun Jun 8 2025
...FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, and northern West Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Flood Watch.
Another round of severe weather is a possibility today, with
Marginal (1 out of 5) risk in effect for areas south and east of
Pittsburgh. The main threats will be damaging winds, heavy rainfall,
and an isolated tornado can't be ruled out.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Another round of severe weather is a possibility Monday, with
Slight (2 out of 5) risk in effect for part of the area and a
Marginal over the rest. Heavy rainfall is also possible on Monday
which may lead to localized flooding.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ039>041-048-057-PAZ007>009-013>016-022-077-078-092015-
Tuscarawas-Carroll-Columbiana-Coshocton-Muskingum-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Jefferson PA-Armstrong-Indiana-
Higher Elevations of Indiana-
407 PM EDT Sun Jun 8 2025
This Hazardous Weather Outlook is for east central Ohio and western
Pennsylvania.
.DAY ONE...Tonight.
Another round of severe weather is also possibility today, with
Marginal (1 out of 5) risk in effect for areas south and east of
Pittsburgh. The main threats will be damaging winds and an isolated
tornado can't be ruled out.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Another round of severe weather is a possibility Monday, with
Slight (2 out of 5) risk in effect for part of the area and a
Marginal over the rest. Heavy rainfall is also possible on Monday
which may lead to localized flooding.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Lupo
In the hours before
Local storm report, Jun 8, 2:31 PM EST, 1 hour 43 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
331 PM EDT Sun Jun 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM Flash Flood 2 WSW Fairmont 39.47N 80.18W
06/08/2025 Marion WV 911 Call Center
Creek out of its banks.
&&
FMFlash Flood, Westmoreland
- When
- June 8, 4:14 PM EST to 5:14 PM EST
- Where
- Westmoreland County, 1.15 mi W of Marguerite to 1.27 mi W of Marguerite
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.273, -79.491
Emergency Manager reported Rte. 130 just past White School Road is closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, June 8 to 9, 20251 death · 1.75 in hail · 14 events
- Rip Current in Florida, June 8, 20251 death · 1 event
- Hail and Damaging Winds in Texas, June 8, 2025$1.1 million · 2.5 in hail · 28 events
- Flash Flooding and Hail in Oklahoma, June 8, 2025$182,000 · 1.75 in hail · 33 events
- Tornadoes and Flash Flood in Texas, June 8, 2025$46,000 · EF1 · 22 events
- Flash Flooding and Damaging Winds in Mississippi, June 8 to 11, 2025$280,000 · 52 kt wind · 8 events
- Tornado and Damaging Winds in Texas, June 8, 2025$65,000 · 87 kt wind · 13 events
- Damaging Winds in Virginia, June 8, 2025$52,000 · 60 kt wind · 4 events
- Flash Flooding and Hail in Texas, June 8, 20252.75 in hail · 36 events
- Flood and Hail in Missouri, June 8, 2025$35,000 · 1.75 in hail · 7 events
- Hail and Lightning Strike in Wisconsin, June 8, 2025$40,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Virginia, June 8, 2025$17,000 · 1 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278248.